Colorado, 2005

Hail in Colorado, June 19, 2005

June 19, 2005 · NWS PUB · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 19, 1:49 PM MST, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 19, 1:49 PM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SUN JUN 19 2005

.SHORT TERM...
(TONIGHT AND MONDAY)

CURRENTLY...WARM RIDGE CONTINUES TO DOMINATE THE WEATHER OVER THE
FORECAST AREA.  AT 2PM PUEBLO DEW POINT WAS 29 AND LA JUNTA
WAS 54. ISOLATED THUNDERSTORM DEVELOPED ALONG THAT BOUNDARY. MOIST
PLUME SHOWING UP ON WATER VAPOR IMAGERY OVER WESTERN NEW MEXICO
SPREADING INTO SOUTHERN COLORADO. SOUNDINGS SUGGEST BEST MOISTURE IS
500-300MB.

TONIGHT...EVENING HOURS WILL SEE SOME ISOLATED DRY CONVECTION
BUT IT WONT LAST LONG PAST SUNSET. LACK OF EVEN A WEAK SHORT WAVE
SUGGESTS THAT THINGS WILL DIE DOWN AFTER SURFACE HEATING IS LOST.
MAY SEE SOME PATCHY LOW CLOUDS OVER THE EAST WHERE DEW POINTS WILL
STAY HIGH OVERNIGHT.

...MONDAY...HELD CLOSE TO EXISTING FORECAST. TEMPTATION
TO ADD LOW POPS TO MOUNTAIN AREAS FOR LATE MONDAY AFTERNOON. ETA HAS
BEEN TOO AGGRESSIVE WITH THE POPS AND CLOUDS OVER THE PAST FEW RUNS.
MEANWHILE THE NORMALLY WET GFS HAS HELD POPS TO NEAR ZERO. IF
ANYTHING DEVELOPS IT WILL BE OVER THE HIGHER TERRAIN OF THE SOUTHWEST
MOUNTAINS. TIMING OF ANY SHORT WAVE FEATURE WILL BE VERY DIFFICULT AS
THE TRAVEL AROUND THE OUTER EDGES OF THE UPPER RIDGE. ETA-12 IS TOO
NOISY BUT GFS DOES SHOW A WEAK SHORTWAVE MOVING ACROSS SOUTHWEST
MOUNTAINS LATE MONDAY.

.LONG TERM...
(MONDAY NIGHT THROUGH NEXT SATURDAY)

WEATHER ISSUES ARE TEMPERATURES AND LOW GRADE POPS.

MONDAY NIGHT...MID TO HIGH LEVEL MOISTURE DEPICTED BY MODELS...BUT
WITH GOING NIL POPS FOR MONDAY AFTERNOON...DECIDED TO GO WITH POPS
LESS THAN THOSE WHICH WOULD GENERATE WORDING IN ZONE FORECAST
PRODUCT.

TUESDAY THROUGH THURSDAY...STRONG UPPER RIDGE ENTRENCHED OVER
COLORADO...WITH SOME TRAPPED MOISTURE.  UPSHOT WILL BE ISOLATED
DIURNAL SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER
TERRAIN...AND LITTLE DAY TO DAY TEMPERATURE CHANGE.

FRIDAY AND SATURDAY...RIDGE WEAKENS SOME AND MIGRATES OVER KANSAS...
SO INHERITED ISOLATEDS THROUGHOUT THE ENTIRE AREA SEEMS RIGHT. WITH
SLIGHTLY LOWER TEMPERATURES ALOFT AND MORE MOISTURE...SURFACE
TEMPERATURES TRENDING DOWN LOOKS GOOD TOO.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 19, 5:45 AM MST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT SUN JUN 19 2005

COZ058>089-093>099-201400-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
645 AM MDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY.

IN ADDITION TO THE VERY WARM TO HOT AFTERNOON JUNE TEMPERATURES...
ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED BEGINNING TUESDAY AND THEN CONTINUING INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Denver radar (KFTG), 75 km away, was scanning. The volume nearest the first event began at 02:14 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, El Paso

When
June 19, 7:16 PM MST to 7:21 PM MST
Where
El Paso County, 6 mi NNE of Peyton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.117, -104.433

Hail, El Paso

When
June 19, 7:40 PM MST to 7:45 PM MST
Where
El Paso County, Peyton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.033, -104.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455378, 5455379.